Cases reported "Stupor"

Filter by keywords:



Filtering documents. Please wait...

1/1. Recurrent absence status epilepticus (spike-and-wave stupor) associated with lamotrigine therapy.

    We report on the aggravation of absence seizures by lamotrigine leading to absence status epilepticus in a child. The patient is a 10-year-old girl with a history of absence seizures, learning disabilities, and hereditary neuropathy with liability to pressure palsies. Lamotrigine (up to 12 mg/kg/day) was prescribed after a brief course of valproate was associated with restlessness. Long-acting methylphenidate was also administered. The initial response to lamotrigine appeared to be excellent. The first episode of absence status epilepticus occurred during a febrile illness while lamotrigine was being gradually discontinued. Following this event, lamotrigine dose was increased to 10 mg/kg/day and methylphenidate was continued. Six weeks later, a second absence status epilepticus episode ensued without fever. Sulthiame and clonazepam were substituted for lamotrigine, whereas methylphenidate therapy was continued. A psychiatrist prescribed risperidone 1 month later owing to obsessive-compulsive behavior. Nine months later, she remained free of absence seizures. Whereas the first absence status epilepticus event could have been triggered by fever, the second episode occurred while the daily lamotrigine dose was being increased. Moreover, the patient is seizure free following lamotrigine discontinuation. Hence, it is quite possible that lamotrigine caused seizure aggravation and absence status epilepticus in this child.
- - - - - - - - - -
ranking = 1
keywords = absence status, status epilepticus, epilepticus, status
(Clic here for more details about this article)


Leave a message about 'Stupor'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.